Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

How long will it take to get rid of dihydrocodeine addiction? Had counselling. No improvement. Suggest

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
How long will it take me to free myself of my dihydrocodeine addiction. Been on 4 x 30mg for 4years now down to 2x30mg withdrawal symptoms subsiding a bit.
Working at this for a week

Should I try to do without any. It is very difficult. But getting less frightening. Getting support from family and had counselling But counsellors are not qualified to deal with this issue
I feel I am far too focused on this one issue at present
Would like some advice. Asap
Posted Sat, 22 Jun 2013 in Medicines and Side Effects
Answered by Dr. Nirmala P 2 hours later
Thanks for asking in Healthcare Magic.

Do not worry. Every problem has a solution. You only need plenty of determination to win this crisis. Dihydrocodiene can cause both physical and psychological dependence. And to make matters worse it also results in tolerance. Tolerance means you will need more dose for the same therapeutic benefit (euphoria, in this case) which prompts you to take more drug.

Drugs like Clonidine and Naltrexone are claimed to be useful in opioids addiction. In my opinion, you can try to reduce the dose of Dihydroxycodiene gradually and not drastically. You have not mentioned how long it took for you to reduce the daily dose of 120 mg to 60 mg.

Since you are taking the daily dose of 60 mg now, you can reduce it to 50 mg daily (1+1/2 tab) daily for a period of 2 months followed by 40 mg(1+1 tab) daily for the next two months and then 30 mg (1/2+1/2 tab) daily for the subsequent two months and so on. The initial 2 months will be very hard as you will be experiencing withdrawal symptoms like excessive sweating, lack of sleep and restlessness and so on.

Reduction of tablet dose should be attempted in the night as you may not experience so much withdrawal symptoms at the end of the day. With your will power and with the support of your friends and family I feel that you can come over the drug in a years time.

I hope this helps. Please address to me if you have any further concerns.
Good Luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor